MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CABLE CRIMPER; MISC ORTHO SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CABLE CRIMPER; MISC ORTHO SURGICAL INSTRUMENT
Model Number 391.882
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device returned.A review of the device history record.Device history lot: part # 391.882.Synthes lot # p088850.Supplier lot # p088850.Release to warehouse date: 23 mar 2011; 28 mar 2011.Supplier: pioneer surgical technology.No ncr's were generated during production.Device history batch null, device history review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Investigation summary: complaint summary: it was reported that on unknown date, the cable crimper mechanisms was not holding anymore, and it looks like the tooth on the crimper was bent or chipped off.It is unknown if there were procedure and patient involvement.This complaint involves one (1) device.Flow: damage.Visual inspection: the cable crimper (part # 391.882, lot # p088850, mfg # 23-mar-2011; 28-mar-2011) was received at us cq with one of the cutter tips deformed and bent.This is consistent with the reported complaint condition, thus confirming the complaint.The product does not look broken however there is displaced material (deformation).Functional test: a functional test was performed and when closed the cable cutter would not tension or tighten.This is consistent with the reported complaint condition, the complaint was able to be replicated, therefore the complaint is confirmed.Dimensional inspection: dimensional analysis was not performed as relevant features are significantly deformed due to post-manufacturing damage.Document/specification review: the following drawing(s) was reviewed; cable crimper orthopaedic cable system: 391_882 rev b.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on unknown date, the cable crimper mechanisms was not holding anymore and it looks like the tooth on the crimper was bent or chipped off.It is unknown if there were procedure and patient involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative

Brand Name
CABLE CRIMPER
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8857145
Report Number2939274-2019-59505
Device Sequence Number11238786
Product Code LXH
UDI-Device Identifier10886982198341
UDI-Public(01)10886982198341
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.882
Device Catalogue Number391.882
Device Lot NumberP088850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer08/06/2019
01/13/2020
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date09/03/2019
01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1